Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 25, 2021Lincoln County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 25, 2021, 5:20 PM CDT for Lincoln County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 5:20 PM CDT (22:20 UTC)
Expired
Aug 25, 2021, 6:00 PM CDT
In force
40 min
Issued by
NWS North Platte, NE
Hail
0.25 in
Wind
40

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 957 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
957 J/kg
Mixed-layer CIN
-382 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

026 
WWUS83 KLBF 252220
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
520 PM CDT Wed Aug 25 2021
 
NEZ037-038-059-252300-
Custer NE-Lincoln NE-Logan NE-
520 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of northeastern Lincoln,
south central Logan and southwestern Custer Counties through 600 PM
CDT...

At 520 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Platte to near Maxwell. Movement was
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
North Platte, Brady, Maxwell, North Platte Airport, Keith, Cottonwood
Canyon State Wildlife Management Area, Etna and Birdwood.

This includes the following highways...
 Highway 92 between mile markers 234 and 241.
 Highway 97 between mile markers 1 and 6.
 Interstate 80 in Nebraska between mile markers 172 and 197.
 Highway 83 between mile markers 78 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4146 10041 4114 9987 4096 10060 4119 10099
TIME...MOT...LOC 2220Z 245DEG 27KT 4118 10085 4104 10061 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:39 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 25, 3:39 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
339 PM CDT Wed Aug 25 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 338 PM CDT Wed Aug 25 2021

20z Vsby satellite this afternoon suggests a weak upper level
disturbance is operating across nern Colorado. This disturbance has
set off thunderstorms across swrn Nebraska. Satellite and KGLD VWP
suggest the storms are forming just above the stratus layer
associated with a sfc inversion a few thousand feet deep. Another
disturbance is shown on satellite across swrn UT which could affect
wrn and ncntl Nebraska late tonight. Timing tools suggest this
disturbance will affect wrn Nebraska by 08z tonight.

The basic thunderstorm forecast tonight revolves around the
development of a low level jet across KS which will lift a warm
front into swrn or wcntl Nebraska by morning. The POP forecast
follows the trusty SREF which has been performing better than the
HRRR. The HRRR was the best model earlier this week but fell behind
last night and this afternoon.

The very strong shear associated with the 25-35 kt low level jet and
a belt of 25-40kt westerlies at h500-300mb, PWAT 1.25-1.5 inches and
fairly steep lapse rates could support severe storms. A strong cap
at 800mb shown by the NAM and RAP models appears to holding back
storm development. Presumably, the cap will limit storm coverage to
isolated. Only the NAMnest suggests more than isolated severe storm
coverage but this model is a sfc based CAM and the convection
tonight will be mostly elevated forming north of a warm front.

This storm activity will probably be across SD or nrn Nebraska
Thursday morning. The sfc warm front should be near the SD border
with a large warm sector open across wrn and ncntl Nebraska. The NAM
will then sink a cold front into or toward swrn Nebraska during the
afternoon. The front, robust moisture, steep lapse rates and a model
predicted UA disturbance moving off the Colorado Rockies are the
basis for chance to likely POPs across wrn and ncntl Nebraska
beginning late Thursday afternoon and continuing overnight.

The best focus for severe weather Thursday might be across nrn
Nebraska where winds aloft increase to 40-50 kts at h500-300mb.
Weaker winds aloft across srn Nebraska will support more of a
locally heavy rain threat. The NAM suggests conditions would be
prime in both areas by 22z. Later in the evening and overnight,
temperatures aloft may warm due to diabatic heating from heavy rain.
The time of storm initiation will probably be dictated by upper
level support which is difficult to predict beyond 12hrs, especially
if it is associated a subtropical disturbance which tend to amplify
crossing the Rockies.

.LONG TERM...(Friday through Wednesday)
Issued at 338 PM CDT Wed Aug 25 2021

A dry forecast is in place Friday. A plume of deep moisture should
be south and east of wrn and ncntl Nebraska. The models continue
to draw this moisture back north and west Saturday. A fairly
strong upper level disturbance will move through the nrn Plains
and reach south into Nebraska. The best rain chance for this
system is currently advertised across ncntl Nebraska but moisture-
PWAT greater than 1.25 inches, will be available across swrn
Nebraska if the dynamics can reach farther south.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1240 PM CDT Wed Aug 25 2021

A line of thunderstorms moving across northern Nebraska is
creating MVFR to IFR conditions at KVTN and surrounding areas. VFR
conditions should return afterwards. In southwest Nebraska
including KLBF and KIML, lowered ceilings are leading to MVFR
conditions, but conditions should gradually rise to VFR conditions
this afternoon. Isolated thunderstorms are possible this
afternoon and overnight, but confidence in placement was not high
enough to include thunderstorms in either TAF at those times. Some
thunderstorm activity may continue in northern Nebraska including
KVTN and KONL tomorrow morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Meltzer
Hazardous weather outlook, Aug 25, 2:59 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
259 PM CDT Wed Aug 25 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-262000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
259 PM CDT Wed Aug 25 2021 /159 PM MDT Wed Aug 25 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Isolated thunderstorms are expected to continue this afternoon
and into tonight across areas of western and north central
Nebraska. A few storms could be strong to severe, capable of
producing large hail, strong winds, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Scattered thunderstorms are possible Thursday afternoon and
evening. There is a slight risk for severe storms, mainly across
the northern Sandhills and north central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 25, 1:56 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
156 PM CDT Wed Aug 25 2021

NEZ006-007-009-010-251945-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
156 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of northern Rock,
northeastern Brown, northwestern Holt, eastern Keya Paha and Boyd
Counties through 245 PM CDT...

At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Herrick to 11 miles north
of Newport to 8 miles southeast of Bassett. Movement was east at 35
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bassett, Spencer, Atkinson, Stuart, Butte, Newport, Naper, Gross,
Bristow, Emmet, Dustin, Burton, Anoka, Nets Peak, Hull Lake State
Wildlife Management Area, Mariaville, Pony Lake, Mills, Brocksburg
and Spencer Dam.

This includes the following highways...
 Highway 183 between mile markers 169 and 182.
 Highway 20 between mile markers 252 and 305.
 Highway 281 between mile markers 188 and 223.
 Highway 12 between mile markers 60 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4272 9854 4229 9878 4239 9967 4246 9968
      4300 9968 4300 9853
TIME...MOT...LOC 1856Z 274DEG 32KT 4302 9929 4277 9931 4247 9947

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NMJ
Local storm report, Aug 25, 2:26 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
226 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     10 SE MILLS             42.84N 99.26W
08/25/2021  M46 MPH          KEYA PAHA          NE   MESONET

            PWS NE-NAPER12SW

&&

NMJ
Local storm report, Aug 25, 2:28 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND GST     7 WSW BUTTE             42.86N 98.97W
08/25/2021  M42 MPH          HOLT               NE   MESONET

            PWS-KNEATKIN7

&&

NMJ
Special weather statement, Aug 25, 2:41 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
241 PM CDT Wed Aug 25 2021

NEZ007-010-252030-
Holt NE-Boyd NE-
241 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of northern Holt and
Boyd Counties through 330 PM CDT...

At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Gross to 7 miles south of
Spencer to 8 miles northwest of O'Neill. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
O'neill, Spencer, O'Neill, Atkinson, Butte, Lynch, Page, Naper,
Gross, Inman, Bristow, Emmet, Dustin, Anoka, Monowi, Scottville,
Redbird State Wildlife Management Area, Hull Lake State Wildlife
Management Area, Opportunity and Spencer Dam.

This includes the following highways...
 Highway 20 between mile markers 284 and 316.
 Highway 281 between mile markers 179 and 223.
 Highway 12 between mile markers 93 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4293 9844 4288 9831 4236 9830 4241 9895
      4265 9914 4300 9913 4300 9850
TIME...MOT...LOC 1941Z 272DEG 35KT 4300 9869 4277 9866 4251 9879

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

NMJ
Local storm report, Aug 25, 3:18 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     2 WNW ONEILL            42.47N 98.68W
08/25/2021  M36 MPH          HOLT               NE   AWOS

            AWOS STATION KONL O'NEILL AIRPORT.

&&
Special weather statement, Aug 25, 5:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
520 PM CDT Wed Aug 25 2021

NEZ037-038-059-252300-
Custer NE-Lincoln NE-Logan NE-
520 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of northeastern Lincoln,
south central Logan and southwestern Custer Counties through 600 PM
CDT...

At 520 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Platte to near Maxwell. Movement was
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Platte, Brady, Maxwell, North Platte Airport, Keith, Cottonwood
Canyon State Wildlife Management Area, Etna and Birdwood.

This includes the following highways...
 Highway 92 between mile markers 234 and 241.
 Highway 97 between mile markers 1 and 6.
 Interstate 80 in Nebraska between mile markers 172 and 197.
 Highway 83 between mile markers 78 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4146 10041 4114 9987 4096 10060 4119 10099
TIME...MOT...LOC 2220Z 245DEG 27KT 4118 10085 4104 10061

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:21 PM CDTSpecial Weather StatementLBFLogan39 min
Aug 24, 7:51 PM CDTSpecial Weather StatementLBFLincoln39 min
Aug 24, 8:25 PM CDTSpecial Weather StatementLBFLogan35 min
Aug 24, 8:43 PM CDTSpecial Weather StatementLBFLincoln32 min
Aug 24, 9:14 PM CDTSpecial Weather StatementLBFLincoln46 min
Aug 25, 11:28 AM CDTSpecial Weather StatementLBFCherry62 min
Aug 25, 12:42 PM CDTSpecial Weather StatementLBFKeya Paha48 min
Aug 25, 1:21 PM CDTSpecial Weather StatementLBFBrown, Keya Paha, Rock39 min
Aug 25, 1:56 PM CDTSpecial Weather StatementLBFBoyd, Holt, Rock49 min
Aug 25, 2:41 PM CDTSpecial Weather StatementLBFBoyd, Holt49 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.